Flood, Cooper
- When
- December 23, 11:00 AM CST to 4:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Heavy rains over Cooper county produced minor flooding for the Petite Saline Creek and the Lamine River. 49 above flood stage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rains over Cooper county produced minor flooding for the Petite Saline Creek and the Lamine River. For the Lamine River near Otterville, the crest was 15.49 feet or 0.49 above flood stage. For the Petite Saline Creek near Boonville, the crest was 17.47 feet or 1.47 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 23, 1:40 AM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 140 AM CST TUE DEC 23 2003 .DISCUSSION... WATER VAPOR SATELLITE IMAGERY INDICATES THE UPPER LOW SHIFTING INTO ARKANSAS WITH THE UPPER TROF AXIS ASSOCIATED WITH UPPER TROF IN MISS VALLEY/GREAT LAKES SINKING SOUTHEAST INTO NORTHERN MISSOURI...FORCING DEFORMATION ZONE OF ARKANSAS LOW INTO SOUTHERN MISSOURI. RAIN HAS CLEARED THE CWA WITH CLEARING SKIES ACROSS THE NORTHWESTERN ONE HALF OF THE CWA. MODELS INDICATE THAT THE GREAT LAKES UPPER LOW WILL BE SLOW TO MOVE EAST THE NEXT COUPLE OF DAYS WITH A SERIES OF WEAK SHORTWAVES TO MOVES SOUTH SOUTHEAST THROUGH THE CWA IN STRONG NNW UPPER FLOW THROUGH WEDNESDAY MORNING. LITTLE IN THE WAY OF CLOUD COVER EXPECTED. HOWEVER...IN THE SHORT TERM...SATELLITE INDICATES A LOW STRATUS DECK IN NORTHERN IOWA MOVING RAPIDLY SOUTH. MESOETA GRIDS CORRECTLY FORECASTED THIS CLOUD DECK ALTHOUGH IT NOT BE PICKUP UP ON THE FULL WESTERN EXTENT. WILL INTRODUCE MORE CLOUD COVER FOR THE MORNING HOURS THAN THE CURRENT FORECAST...BUT GRADUALLY DISSIPATE THE LOW CLOUD COVER DURING THE AFTERNOON HOURS. COOLER TEMPERATURES EXPECTED TODAY WITH COLD AIR ADVECTION. TEMPERATURES WILL BE SLOW TO REBOUND ON WEDNESDAY WITH UPPER TROUGH IN THE GREAT LAKES AND OHIO VALLEY SLOW TO MOVE EAST. PREFER COOLER FWC/MAV GUIDANCE. AS USUAL...MET GUIDANCE HAS BEEN A LITTLE TOO WARM. DB && .PREVIOUS DISCUSSION... 355 PM... WATER VAPOR SATELLITE IMAGERY SHOWS MID/UPPER LEVEL VORTICITY CENTER MOVING INTO WEST CENTRAL OK. ETA MODEL HANDLING THIS FEATURE AS WELL AS PRECIPITATION BEST. LARGE AND EXPANDING AREA OF RAIN AND SHOWERS COVERS ALL BUT NORTHWEST CORNER OF MO. EXPECT TO SEE A GRADUAL SHIFT OF RAIN SOUTHEAST THIS EVENING...AND EXIT FAR SOUTHEAST COUNTIES SHORTLY AFTER MIDNIGHT. SOUNDINGS REMAIN TOO WARM DURING RAIN EVENT FOR ANY CHANCE AT A MIX OR CHANGEOVER. CLEARING ALREADY OCCURRING OVER NORTHWEST TIP OF CWA. BLOB OF MID CLOUDS OVER SOUTHEAST NEB WILL MOVE ACROSS THIS CLEARING BUT BE SHORT LIVED. CLEARING WILL BE SLOW OVERNIGHT DUE TO ABUNDANT LAYERED MOISTURE AHEAD OF UPPER SYSTEM. FWC/ETA MOS LOW TEMPERATURES LOOK REASONABLE FOR TONIGHT. ALSO KEEPING AN EYE ON THE STRATUS UP NORTH OVER EASTERN ND AND MN. NORTHERN SHORTWAVE FORECAST TO DROP SOUTH THROUGH MN TONIGHT AND ACROSS IA/MO TOMORROW. THESE LOW CLOUDS COULD EASILY WORK THEIR WAY INTO NORTH CENTRAL/NORTHEAST PART OF CWA TOMORROW MORNING AND HANG AROUND FOR BETTER PART OF THE DAY. THAT PLUS THE COLD AIR ADVECTION SHOULD MAKE FOR A CHILLY DAY IN THOSE AREAS. FURTHER WEST ENOUGH SUN SHOULD SHINE TO ALLOW FOR SEASONAL HIGH TEMPERATURES. TIGHT MID LEVEL VORTICITY GRADIENT OVER REGION TOMORROW COULD SPELL STRONGER WINDS THAN CURRENTLY FORECAST. SO FAR THE MODELS NOT ALLOWING THIS ENERGY TO SHOW UP AT 850 MB. WEDNESDAY WILL BE QUIET WITH WARMER AIR SPILLING IN FROM THE CENTRAL PLAINS. MJ A HIGH AMPLITUDE UPPER AIR PATTERN IS EXPECTED THROUGH THE WEEKEND. THE CENTRAL UNITED STATES WILL BE SANDWICHED BETWEEN A DEEP CUTOFF LOW OVER THE GREAT LAKES AND AN AMPLIFYING TROUGH OVER THE WEST COAST. THE RESULTING RIDGE OF HIGH PRESSURE OVER KANSAS AND MISSOURI WILL MEAN SEVERAL DAYS OF DRY WEATHER AND ABOVE AVERAGE TEMPERATURES. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE DEEPENING WEST COAST TROUGH WILL SHIFT EAST BY THE WEEKEND. THERE ARE SOME MINOR TIMING DIFFERENCES, BUT THE OVERALL CONSENSUS IS FOR PRECIPITATION CHANCES TO BE THE BEST IN THE SATURDAY NIGHT INTO SUNDAY MORNING TIME FRAME. THE RAIN SNOW LINE WILL BE VERY FAR NORTH FOR THIS TIME OF YEAR. BOTH THE GFS AND ECMWF DEPICT THE 850MB ZERO DEGREE ISOTHERM INTO NORTHERN MINNESOTA. THE THREAT FOR HEAVY RAIN AND THUNDERSTORMS MAY BE MORE OF A CONCERN IF THIS STORM SYSTEM EVOLVES AS THE MODELS SUGGEST. KOCH .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 528 AM CST TUE DEC 23 2003 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241127- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. DB
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335120, 5335121.